• Can anyone tell me what side effects they had from Arimidex (sp?)? I believe my prescription strength is 1mg.

    Asked by dealite2007 on Tuesday, December 18, 2012

    Can anyone tell me what side effects they had from Arimidex (sp?)? I believe my prescription strength is 1mg.

    9 Answers from the Community

    9 answers
    • nancyjac's Avatar

      1 mg is the only dosage available for Arimidex. I have been taking it for about 6 months. I had no symptoms for about the first month and then I started having some hot flashes during the night and was very stiff and achy in the mornings. The hot flashes weren't that frequent or severe, but bad enough to wake me up and interrupt my sleep. The achiness went away within 15 minutes or so after I had been up and about. At this point, I don't know if I have just become used to it or if it has actually gotten better, but I really don't even think about any side effects from Arimidex.

      almost 4 years ago
    • lynn1950's Avatar

      Arimidex is a great drug that can cut your chances of recurrence. But...........many of us experience side effects with Arimidex. You can read about the SE's at arimidex.com. Common side effects include joint pain, hot flashes, and mood changes. You take arimidex once per day. The generic form is call anastrozole.

      almost 4 years ago
    • karen1956's Avatar

      I had horrid joint pain, especially in my knees and knuckes...also I developed severe carpel tunnel syndrome in both my wrists....I had surgery on my right wrist and while waiting for surgery on left wrist, I went off Arimidex after trying Femara and then Tamox....while on the tamox the CTS went away in the left wrist....night sweats and insomnia as well...Arimidex only comes in one Rx strength......

      almost 4 years ago
    • carm's Avatar

      Dealite, hello..I am an oncology nurse. You can find the info you seek at a website called chemotherapyadvisor.com. I recommend the site to all my patients. You can go to the chart on the right side of the home page that lists the cancers or their regimens or you can go to the patient education and print out info on Arimidex. Good luck, Carm.

      almost 4 years ago
    • Bonanza's Avatar

      There are many side effects from arimedex including hot flashes and joint muscle pain. i opted not to go on arimedex and am seing a holistic doctor. I am on a lot of naturalistic drugs and he put me on a gluten free, sugar free and dairy free diet. I just started everything a month ago so I will see how this develops. My cousin was on arimedex for 5 yrs and had about 15 side effects.

      almost 4 years ago
    • sunne's Avatar

      horrible joint pain & aches, night sweats, hot flashes, usually go from freezing to too hot, sorry I hate
      it, considering coming off,

      almost 4 years ago
    • SandiD's Avatar

      I took Arimidex for about 9 months. My worst side effect was severe joint pain, specially hands and feet. Minor side effects were nausea and hot flashes. I switched to Aromasin and the side effects were less, but still pretty bad after 18 months so I just changed to Femara. It has only been a month, so it is too soon to tell. My oncologist suggested I decide which one works best for me. I will stick it out though. I want the best chance to keep cancer away! Good luck to you. Remember some ladies do not get side effects!

      almost 4 years ago
    • JudyW's Avatar

      I've been taking it for almost two years, and I continue to have hot flashes, though not as badly; I have joint pain in my thumb, my knee, and my shoulders; I have gained 20 pounds (which is the MOST annoying thing!) I still have some neuropathy, but that's from the chemo not the Arimidex.

      almost 4 years ago
    • speedy's Avatar

      I was on Arimidex for 3month, the first month I felt fine. After about 5 weeks I started getting pain in my arms and lower back and my fingers were feeling numb. The pain in both of my arms got so bad that i could not sleep without pain medication. I now take Aromasin and hope I don't get the same bad side effects.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.